Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)


Two geometric character formulas
for reductive Lie groups

Authors: Wilfried Schmid and Kari Vilonen
Journal: J. Amer. Math. Soc. 11 (1998), 799-867
MSC (1991): Primary 22Exx, 55-xx, 14-xx
MathSciNet review: 1612634
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove two formulas for the characters of representations of reductive groups. Both express the character of a representation $\pi $ in terms of the same geometric data attached to $\pi $. When specialized to the case of a compact Lie group, one of them reduces to Kirillov's character formula in the compact case, and the other, to an application of the Atiyah-Bott fixed point formula to the Borel-Weil realization of the representation $\pi $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 22Exx, 55-xx, 14-xx

Retrieve articles in all journals with MSC (1991): 22Exx, 55-xx, 14-xx

Additional Information

Wilfried Schmid
Affiliation: Department of Mathematics, Harvard University, Cambridge, Massachusetts 02138

Kari Vilonen
Affiliation: Department of Mathematics, Brandeis University, Waltham, Massachusetts 02254

PII: S 0894-0347(98)00275-6
Received by editor(s): July 24, 1997
Additional Notes: The first author was partially supported by the NSF
The second author was partially supported by the NSA and NSF
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia